I have been suffering of "seizures" since 09/05/2005. On 07/04/2004 following heart bypass and mitral valve repair surgery I suffered brain hemorrage in the right parietal region of the brain (scar 2 cms.) After that first seizure I was placed on Depakote and gradually increasing dosage until I was experiencing all the side effects associated with Depakote. I was switched to keppra (now at the limit) and Vimpat (also at the limit). The anticonvulsants have not helped. Finally, I received approval from my insurance carrier to enter into an study at Baptist Hospital in Miami. Thursday 07/28/2011 I was admitted to the hospital and was placed in a room conditioned for EEG visual monitored study of 23 hrs to 96 hrs. Two hours after being hooked to the monitor I experienced my first two seizures and later that night I had two more. The Neurologist in attendance (an specialist in epilepsy) came to visit with me, review the data accumulated, took some notes and told me Nancy don't worry I will be having a conference with your Neurologist and tomorrow will come an visit with you. Yesterday, as promissed, he visited with me and told me that I don't have epilepsy instead I was suffering of what they call "pseudoseizures" or "Psychogenic Non-Epileptic Seizures" and that he had discussed the findings with my Neurologist and was prescribing that I should see a psyquiatrist (prefer one versed in this type of occurence) for therapy and proper medication. That in fact the anticonvulsants I was taking couldn't help me since my condition is not epileptic.
I would appreciate your assistance and cooperation in providing some information as to the above referenced and to what it should entail. On the one side I am happy to have a professional diagnosis confirmed by the study but I am confused. Help me! Nancy
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.